Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 69, NWS Boston/Norton, MA

May 4, 2020

NWS Boston/Norton, MA issued this small craft advisory at May 4, 2020, 4:18 PM EDT. It took effect at May 4, 2020, 10:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 4, 2020, 4:18 PM EDT (20:18 UTC)
In effect from
May 4, 2020, 10:00 PM EDT
Expired
May 5, 2020, 12:00 PM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

933 
WHUS71 KBOX 042018
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
418 PM EDT Mon May 4 2020

ANZ230-050430-
/O.CAN.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
/O.NEW.KBOX.SC.Y.0069.200505T0200Z-200505T1400Z/
Boston Harbor-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-042130-
/O.CAN.KBOX.SC.Y.0068.000000T0000Z-200505T0500Z/
Narragansett Bay-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ232>234-050430-
/O.EXT.KBOX.SC.Y.0068.200505T0200Z-200505T1400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254>256-050430-
/O.CON.KBOX.SC.Y.0068.200504T2300Z-200505T2000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-050430-
/O.CON.KBOX.SC.Y.0068.200505T0100Z-200505T1600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON EDT TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 9 PM this evening to noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-050430-
/O.CON.KBOX.SC.Y.0068.200505T0200Z-200505T1400Z/
Rhode Island Sound-Block Island Sound-
418 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EDT TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
638 
WHUS71 KBOX 050212
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1012 PM EDT Mon May 4 2020

ANZ250-254>256-051015-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T2000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1012 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters east 
  of Ipswich Bay and the Stellwagen Bank National Marine 
  Sanctuary, Coastal waters from Provincetown MA to Chatham MA 
  to Nantucket MA out 20 nm and Coastal Waters extending out to 
  25 nm South of Marthas Vineyard and Nantucket. In Rhode Island 
  coastal waters, Coastal Waters from Montauk NY to Marthas 
  Vineyard extending out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 4 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-051015-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1012 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 9 PM this evening to noon EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-051015-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1012 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-051015-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Rhode Island Sound-Block Island Sound-
1012 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 feet expected.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-051015-
/O.CON.KBOX.SC.Y.0069.000000T0000Z-200505T1400Z/
Boston Harbor-
1012 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
TUESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 2 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 10 PM this evening to 10 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
583 
WHUS71 KBOX 050756
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
356 AM EDT Tue May 5 2020

ANZ250-051600-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-051600-
/O.EXT.KBOX.SC.Y.0068.000000T0000Z-200505T1800Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 5 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-051600-
/O.EXT.KBOX.SC.Y.0069.000000T0000Z-200505T1600Z/
Boston Harbor-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-255-051600-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T2000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm and Coastal Waters extending out to 25 
  nm South of Marthas Vineyard and Nantucket.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-051600-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-051400-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds around 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-051400-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Rhode Island Sound-Block Island Sound-
356 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northwest winds around 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
878 
WHUS71 KBOX 051359
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
959 AM EDT Tue May 5 2020

ANZ232>234-051500-
/O.EXP.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...


$$

ANZ235-237-051500-
/O.EXP.KBOX.SC.Y.0068.000000T0000Z-200505T1400Z/
Rhode Island Sound-Block Island Sound-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...


$$

ANZ250-051600-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-255-052000-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T2000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm and Coastal Waters extending out to 25 
  nm South of Marthas Vineyard and Nantucket.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-051800-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1800Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 5 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-051600-
/O.CON.KBOX.SC.Y.0068.000000T0000Z-200505T1600Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-051600-
/O.CON.KBOX.SC.Y.0069.000000T0000Z-200505T1600Z/
Boston Harbor-
959 AM EDT Tue May 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 4, 2:00 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 4, 2:00 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
200 PM EDT Mon May 4 2020

.SYNOPSIS...
Showers will pass through the South Coast, Cape Cod, and the
Islands this morning as a cold front moves offshore. Widely
scattered showers may develop this afternoon as cooler air works
its way into the region. High pressure will bring dry but cool
weather Tuesday and Wednesday. Late on Wednesday through the
weekend there are shots of precipitation. Temperatures will
trend below normal, potentially much colder than normal late in
the week through the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

2 PM Update...

Temperatures have really rallied, especially in southeast MA and
Rhode Island where we're seen widespread low 70s! This rapid
warming will come to an end shortly as solar insolation is
limited by the increasing cloudcover. Temperatures have been
bumped up in line with observations and should be slowly coming
down over the next several hours. As a colder airmass moves in
aloft model soundings show some instability in the atmosphere,
certainly enough for scattered showers if not an isolated rumble
of thunder. Radar returns look quite robust but looks may be
deceiving; much of it is likely falling as virga given the very
dry air below 5000 ft. Dewpoint depressions are around 30
degrees at 2 PM. NW winds continue to gust 20-30 mph given the
low level warmth and good low level lapse rates.

Previous discussion...

Cold front was pushing off coast early this morning. Ahead of
it, just enough instability (MUCAPE) and low level convergence
to generate band of showers/thunderstorms which were moving
across Long Island, and these should remain outside of RI as
they continue to head SE. Meanwhile, convection moving through
mid Atlantic will pivot toward SNE early this morning as
associated short waves moves off coast. Northern edge of this
activity should clip South Coast, Cape Cod, and Islands per
high-res guidance, but locations farther north are expected to
remain dry.

Later this morning, cold advection gets underway with increasing
NW flow. Forecast soundings show steepening low level lapse
rates with mixing as deep as 800 mb during afternoon. Upper
trough will also be moving through New England, which will help
generate plenty of diurnal clouds and perhaps a few showers.
Soundings show good amount of low level dry air which should
cause at least some evaporation on the way down, but that may
also enhance wind gusts. We'll maintain slight chance PoPs for
widely scattered showers, mainly from Worcester County east.

Despite clouds, a mild start to the day combined with downslope
NW flow and mild air aloft (at least initially) will help temps
reach upper 50s to mid 60s, if not upper 60s in a few interior
spots before cooling later in day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
330 AM Update:

Upper trough heads offshore tonight with subsidence and drying
in its wake, which will promote gradual clearing. Forecast
soundings still show good mixing, especially near coast where
gusty NW winds will persist most of the night. Leaned toward
cooler MOS temps for lows tonight, from lower 30s NW to upper
30s and lower 40s SE.

We're still under cyclonic flow Tue but airmass is drier through
column, so while we should see some diurnal clouds we still
expect plenty of sunshine. Despite mixing, winds aloft will
subside so it won't be as breezy. Temps will run a bit cooler
but sunshine will help highs reach 50s to near 60.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights

* Temperatures trend downward through the extended. Unsettled
  pattern with several opportunities for precipitation.

* Much colder than normal late in the week through the weekend.

Details...

Tuesday night through Wednesday...

Ridge axis builds into the eastern Great Lakes and slides through
New England on Wednesday. During this time a trough digs into the
Mid Atlantic. A weak high will be nudging into the region, while low
pressure develops along a quasi-stationary front east of VA/NC.

Expecting light winds and clear skies with high pressure building in
the region Tuesday night into early Wednesday. With this in mind
have lowered temperatures toward the 25th percentile, but may need
to knock temperatures down further depending on how much cloud cover
is in place. Low temperatures will generally be in the 30s. Could
see some frost formation across the higher elevations. Those with
sensitive vegetation will want to stay tuned.

Cloud cover increases on Wednesday as high pressure builds
northeastward and low pressure develops well to the south of the
region. Despite only being 60+ hours out there is a lot of spread
amongst guidance in where the low develops. Confidence is somewhat
low as a thunderstorm complex develops across the southeast and
interacts with the trough developing the low offshore. Due to the
uncertainty have leaned heavily on the latest NBM guidance. This
brings increasing chances of precipitation Wednesday afternoon.
Temperatures will be near to below normal with readings ranging from
the low 50s to the low 60s.

Wednesday night through Sunday...

Cyclonic flow through this period with several opportunities for
precipitation. A trough lifts through Wednesday night through
Thursday. Late in the week into the weekend a 500 hPa cutoff rotates
from Ontario into Quebec/New England or the eastern Great lakes.

Best shot for precipitation is Wednesday night through Thursday as a
coastal low lifts just offshore of southern New England. Still a lot
of uncertainty as there are significant run to run and model to
model differences. Should point out the EPS has shifted the low
closer to southern New England, which would bring more in the way of
precipitation. Due to the differences have kept with the NBM
guidance at this point in time.

Lots of differences amongst guidance late in the week over the
weekend as the cutoff slides toward the region. This will bring
chances of precipitation, but hard to pin point the exact timing due
to model differences. Do have higher confidence in much cooler air
moving in with northwesterly cold air advection. This is best
depicted at this point in time by the Ensemble Situational Awareness
Table where temperatures are roughly 2 to 4 standard deviations
below normal. Looks like the coldest readings of the extended are on
Saturday with highs ranging from the low 40s to the low 50s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z Update...

This afternoon...High confidence.

VFR. Ceilings around 5 to 8 kft this afternoon with widely
scattered showers. Winds out of the northwesterly with gusts of
20 to 30 kts at times this afternoon. Have continued to keep the gusty
winds out of ACK as there is a strong inversion in place, which
should make it tough for the gusts to mix down.

Tonight...High confidence.

VFR conditions continue with any shower activity coming to an
end early in the evening. Breezy out of the northwest due to the
tight pressure gradient. May have a few spots where winds
decouple, but speeds should remain in the 10-15 kt range.

Tuesday...High confidence.

VFR with gusty northwest winds. Gusts initially 15 to 25 kts
decreasing to 15 to 20 kts during the afternoon as high pressure
relaxes the pressure gradient.

Tuesday night...High confidence.

VFR. Light winds.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tuesday Night: VFR.

Wednesday: Mainly VFR, with local MVFR possible.

Wednesday Night: Mainly MVFR, with local VFR possible. Chance
SHRA.

Thursday: Mainly MVFR, with local VFR possible. Breezy. Chance
SHRA.

Thursday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA.

Friday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

&&

.MARINE...
330 AM Update:

Small Craft Advisories have been issued for all waters
beginning late today into Tue.

Cold front drops SE across waters early this morning, shifting
winds to NW. Showers are possible early this morning on south
coastal waters, especially S and E of Nantucket.

NW winds increase late in the day and especially tonight as
cooler air works into region, with 20-30kt gusts at times as
seas build as high as 6-8 ft offshore. Winds and seas diminish
Tue as high pressure begins to build into eastern states.

Outlook /Tuesday Night through Friday/...

Tuesday Night: Winds less than 25 kt.

Wednesday: Winds less than 25 kt. Slight chance of rain
showers.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft. Chance of rain showers.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.

Friday: Winds less than 25 kt. Areas of rough seas. Slight
chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 11 AM EDT
     Tuesday for ANZ232>234.
     Small Craft Advisory until noon EDT Tuesday for ANZ230.
     Small Craft Advisory from 9 PM this evening to noon EDT
     Tuesday for ANZ231-251.
     Small Craft Advisory until 1 AM EDT Tuesday for ANZ236.
     Small Craft Advisory from 10 PM this evening to 10 AM EDT
     Tuesday for ANZ235-237.
     Small Craft Advisory from 7 PM this evening to 4 PM EDT
     Tuesday for ANZ250-254>256.

&&

SYNOPSIS...BL/JWD
NEAR TERM...BL/BW/JWD
SHORT TERM...JWD
LONG TERM...BL
AVIATION...BW/JWD
MARINE...BL/JWD
Hazardous weather outlook, May 4, 4:21 AM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
421 AM EDT Mon May 4 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-050830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
421 AM EDT Mon May 4 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-050830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
421 AM EDT Mon May 4 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:05 AM EDTSmall Craft AdvisoryBOX39 hr

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.